Alert archive / Idaho / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Pocatello, ID

June 6, 2011Cassia County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 6, 2011, 7:59 PM MDT for Cassia County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2011, 7:59 PM MDT (01:59 UTC)
Expired
Jun 6, 2011, 8:23 PM MDT
In force
24 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 88 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 2.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS55 KPIH 070159
SVRPIH
IDC031-070245-
/O.NEW.KPIH.SV.W.0012.110607T0159Z-110607T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
759 PM MDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
  THIS INCLUDES THE CITIES OF...IDAHOME...HEGLAR...

* UNTIL 845 PM MDT

* AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALBION...OR 9 MILES SOUTHEAST OF BURLEY...AND MOVING NORTHEAST AT
  30 MPH.

LOCATIONS AFFECTED INCLUDE...ALBION...DECLO...HEGLAR AND IDAHOME.

LAT...LON 4230 11371 4249 11383 4253 11375 4252 11370
      4253 11366 4265 11352 4268 11336 4263 11330
      4262 11325 4263 11321 4262 11317 4259 11317
      4259 11314 4245 11308
TIME...MOT...LOC 0159Z 244DEG 25KT 4244 11365

$$

VALLE
1 follow-up statement
249 
WWUS55 KPIH 070223
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
823 PM MDT MON JUN 6 2011

IDC031-070231-
/O.CAN.KPIH.SV.W.0012.000000T0000Z-110607T0245Z/
CASSIA ID-
823 PM MDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CASSIA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND THE WARNING HAS BEEN CANCELLED.

&&

LAT...LON 4230 11371 4249 11383 4253 11375 4252 11370
      4253 11366 4265 11352 4268 11336 4263 11330
      4262 11325 4263 11321 4262 11317 4259 11317
      4259 11314 4245 11308
TIME...MOT...LOC 0221Z 244DEG 25KT 4251 11346

$$

VALLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:57 PM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jun 6, 12:57 PM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1257 PM MDT MON JUN 6 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING. THE NEXT STORM IS
PUSHING CLOSER TO EASTERN IDAHO. EXPECT SHOWERS AND THUNDERSTORMS
TO DEVELOP AND CONTINUE INTO THIS EVENING. STRONG TO SEVERE STORMS
POSSIBLE ACROSS THE AREA WITH STRONG WINDS AND SMALL HAIL THE MAIN
THREATS. WE WILL ALSO SEE HEAVY RAINFALL ACROSS THE NORTHERN AND
CENTRAL AREAS.  GUSTY SOUTHERLY WINDS WILL SWITCH TO WESTERLY BEHIND THE
COLD FRONT AS IT SWINGS THROUGH IN THE NEXT SEVERAL HOURS.
AS WE HEAD INTO TONIGHT...THE FOCUS FOR HEAVIER PRECIPITATION WILL
BE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS AND CONTINUE INTO
TUESDAY. THESE AREAS SHOULD SEE BETWEEN 0.50" AND 1" OF
PRECIPITATION WITH SOME WET SNOW POSSIBLE ON THE HIGHEST PEAKS.
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NORTHERN AND
CENTRAL MOUNTAINS THROUGH TOMORROW MORNING. IT WILL BE NOTICEABLY
COOLER TUESDAY...WITH HIGHS IN THE 60S FOR THE LOWER VALLEYS AND
40S/50S IN THE MOUNTAINS.

FOR TUESDAY NIGHT/WEDNESDAY MORNING...THE NEXT LOW WILL DROP DOWN
INTO THE AREA. THIS WILL KEEP SHOWERS GOING WITH THE HIGHEST
CHANCES AND AMOUNTS ACROSS PORTIONS OF THE CENTRAL AND NORTHERN
MOUNTAINS ONCE AGAIN. THERE IS STILL SOME UNCERTAINTY INVOLVED
WITH AMOUNTS BUT IT APPEARS A PROLONGED PERIOD OF MODERATE TO
POSSIBLY HEAVY RAINFALL MAY OCCUR IN THOSE AREAS. FARTHER
SOUTH...THE SHOULD BE A LULL IN ACTIVITY UNTIL LATER WEDNESDAY.
HIGHS WILL BE VERY SIMILAR TO TUESDAY ACROSS EASTERN IDAHO.  KEYES

.LONG TERM...WEDNESDAY EVENING THROUGH MONDAY.
ANOTHER UPPER LOW MOVES INTO SOUTH IDAHO FROM THE NORTH WEDNESDAY
NIGHT INTO THURSDAY AND EXPECT CONTINUED SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY.  LONG RANGE MODELS INDICATE ANOTHER UPPER
TROF MOVING INTO THE REGION FRIDAY AND EXPECT THE SHOWERS AND
THUNDERSTORMS TO CONTINUE INTO NEXT WEEKEND AS UPPER TROF REMAINS
OVER THE REGION.  EXPECT MAINLY WETTER AND COLDER THAN NORMAL
CONDITIONS THROUGH THE LONG TERM.

&&

.AVIATION...HAVE THUNDERSTORMS VICINITY ALL TAF SITES THIS AFTERNOON
AND WILL HAVE TO SEE DEVELOPMENT TO SEE IF ANY HIT THE AIRPORTS.
EXPECT SHOWERS TO MOVE IN BEHIND THE STRONG COLD FRONT.  SHOULD BE
MAINLY VFR BUT DO BRING IN SOME MVFR CEILINGS TO SUN EARLY MORNING.
EXPECT GUSTY WINDS AT BYI...PIH AND IDA FROM THE SOUTH AHEAD OF THE
FRONT SHIFTING TO SOUTHWEST BEHIND THE FRONT.  GENERALLY 15 TO 25
KNOTS AT BYI...PIH AND IDA THROUGH TUESDAY MORNING.

&&

.FIRE WEATHER...AN UPPER LOW OVER CALIFORNIA WILL MOVE NORTHEAST
INTO IDAHO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME
WIDESPREAD THIS AFTERNOON AND EVENING. TEMPERATURES WILL FALL AS A
COLD FRONT PASSES THROUGH THE AREA TONIGHT. STRONGER SOUTHWEST WINDS
WILL DEVELOP MAINLY THROUGH THE SNAKE RIVER PLAIN TONIGHT AND
CONTINUE ON TUESDAY. THE REST OF THE WEEK IS EXPECTED TO REMAIN ON
THE COOL AND WET SIDE AS ANOTHER UPPER LOW MOVES THROUGH THE PACIFIC
NORTHWEST ON WED. HEDGES

&&

.HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT
AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. A
STORM MOVING INTO THE AREA WILL PRODUCE MODERATE TO HEAVY RAINFALL
WITH SOME LIGHT WET SNOW ACCUMULATIONS ON THE HIGHEST PEAKS. THE
HEAVIEST PRECIPITATION WILL OCCUR IN THE CENTRAL AND NORTHERN
MOUNTAINS WITH MANY AREAS SEEING 0.50" TO 1" INCHES IN 24 HOURS FROM
6PM TODAY TO 6PM TUESDAY. A QUARTER INCH OR LESS IS FORECAST
ELSEWHERE. THIS IS CONTRIBUTING TO SIGNIFICANT RISES NOW ALONG THE
HENRY'S FORK AND TETON RIVERS. WE ARE ALSO WATCHING THE SNAKE
RIVER AT HEISE AS WELL AS IT IS FLIRTING WITH FLOOD STAGE. THE
OTHER RIVER FLOOD WARNINGS FOR THE SNAKE AND PORTNEUF RIVERS ARE
STILL IN PLACE. THE AREAL FLOOD ADVISORY REMAINS IN PLACE FOR THE
EASTERN/SOUTHEASTERN MOUNTAINS. DUE TO HEAVY RAINFALL IN THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...AND SOME SNOWMELT
OCCURRING...WE ISSUED A FLASH FLOOD WATCH FOR THIS EVENING THROUGH
TUESDAY MORNING. WE COULD EASILY SEE FLASH FLOODING/SLIDES IN
AREAS OF STEEP TERRAIN..BUT THERE IS ALSO SOME CONCERN THAT RAPID
RISES ON SMALLER STREAMS (ESPECIALLY THOSE RUNNING HIGH ALREADY)
MAY OCCUR. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH TUESDAY
MORNING IDZ018-019-031-032.

&&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT MON JUN 6 2011

IDZ017-020>025-071145-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING
ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH
THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE
STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE
RIVER...HENRYS FORK AND PORTNEUF RIVER.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-031-032-071145-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG
WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY
ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT
RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH
THESE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jun 6, 3:47 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
347 PM MDT MON JUN 6 2011

IDZ017>025-031-032-070100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...
EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO...
BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...
ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...
KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY
347 PM MDT MON JUN 6 2011

...STRONG WIND GUSTS ACROSS EASTERN IDAHO...

A COLD FRONT IS CURRENTLY MOVING ACROSS EASTERN IDAHO AT THIS
HOUR. WIND GUSTS OF 40 TO 50 MPH ARE COMMON WITH THE COLD FRONT
AND VERY WEAK SHOWERS ALONG AND AHEAD OF IT. LOCALLY HIGHER GUSTS
ARE LIKELY. BLOWING DUST IS ALSO EXPECTED WITH REDUCED
VISIBILITIES. PLEASE USE CAUTION IF YOU ENCOUNTER STRONG WINDS
WHILE DRIVING AS YOU COULD LOSE CONTROL OF YOUR VEHICLE. IT MAY BE
WISE TO ALSO SECURE OUTDOOR ITEMS LIKE LAWN FURNITURE AND THE
LIKE.
Local storm report, Jun 6, 7:41 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
741 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FUNNEL CLOUD     5 S OAKLEY              42.17N 113.88W
06/06/2011                   CASSIA             ID   PUBLIC

            WALL CLOUD DETECTED WITH APPARENT ROTATION SUGGESTING A
            FUNNEL CLOUD.

&&

GWICKLUN
Local storm report, Jun 6, 7:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
750 PM MDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             8 WSW BURLEY            42.50N 113.94W
06/06/2011  M0.25 INCH       CASSIA             ID   TRAINED SPOTTER

            PEA SIZE HAIL PRECEDING 0.30 INCHES OF RAINFALL IN
            FIFTEEN MINUTES. RAINING LIGHTLY AT TIME OF OBSERVATION.

&&

GWICKLUN

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka51 min
Jun 6, 9:34 PM MDTSpecial Weather StatementPIHBingham, Bonneville86 min
Jun 7, 4:45 AM MDTRiver Flood WarningPIHBonneville, Jefferson, Madison33 hr
Jun 7, 5:22 AM MDTFlash Flood WarningPIHTeton6 hr
Jun 7, 5:53 AM MDTLake Wind AdvisoryPIH14 hr
Jun 7, 12:32 PM MDTRiver Flood WarningPIHFremont, Madison70 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.